Send to

Choose Destination
Biometrics. 1990 Sep;46(3):637-43.

Approximate interval estimation of the difference in binomial parameters: correction for skewness and extension to multiple tables.

Author information

Mathematical Statistics and Applied Mathematics Section, National Cancer Institute, Bethesda, Maryland 20892.

Erratum in

  • Biometrics 1992 Sep;48(3):979.


Recently, Beal (1987, Biometrics 43, 941-950) found Mee's modification of Anbar's approximate interval estimation for the difference in binomial parameters to be a good choice in small sample sizes. As this method can be derived from the score theory of Bartlett, it is easily corrected for skewness. Exact numerical evaluation shows that this correction is not as important for this case as for the ratio of binomial parameters (Gart and Nam, 1988, Biometrics 44, 323-338). The score theory is also used to extend this method to the stratified or multiple-table case. Thus, good approximate interval estimates for differences, ratios, and odds ratios of binomial parameters can all be derived from the same general theory.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center